Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 127, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 24, 2017, 3:58 PM CDT for Callaway County, Osage County, Missouri. It took effect at Aug 24, 2017, 5:34 PM CDT. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2017, 3:58 PM CDT (20:58 UTC)
- In effect from
- Aug 24, 2017, 5:34 PM CDT
- Expired
- Aug 26, 2017, 7:00 PM CDT
- In force
- 49 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Callaway County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Chamois (CMSM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
933
WGUS43 KLSX 242058
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
358 PM CDT Thu Aug 24 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Missouri River near Chamois
.This Flood Warning is a result of several inches of rainfall in the
Kansas City metro the past 72 hours and none forecast in the next
24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-252058-
/O.NEW.KLSX.FL.W.0127.170824T2234Z-170827T0000Z/
/CMSM7.1.ER.170824T2234Z.170825T0600Z.170825T1200Z.NO/
358 PM CDT Thu Aug 24 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River near Chamois
* until Saturday evening.
* At 2:00 PM Thursday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 17.2 feet by after midnight tonight. The
river is forecast to fall below flood stage by tomorrow morning.
* Impact: At 17.0 feet...Flood Stage: Lower lying bottom land begins
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Missouri River
Chamois 17.0 16.75 17.0 13.5 11.5 10.1 9.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$2 follow-up statements
430
WGUS83 KLSX 250203
FLSLSX
Flood Statement
National Weather Service St Louis MO
903 PM CDT Thu Aug 24 2017
...The flood warning continues for the following rivers in
Missouri...
Missouri River at Gasconade
Missouri River near Chamois
Missouri River at Hermann
.This Flood Warning is a result of several inches of rainfall in the
Kansas City metro in the past 72 hours and none forecast in the next
24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-260203-
/O.CON.KLSX.FL.W.0127.000000T0000Z-170827T0000Z/
/CMSM7.1.ER.170825T0106Z.170825T0600Z.170825T1200Z.NO/
903 PM CDT Thu Aug 24 2017
The Flood Warning continues for
the Missouri River near Chamois
* until Saturday evening.
* At 7:00 PM Thursday the estimated stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage on Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Missouri River
Chamois 17.0 16.75 17.0 13.4 11.5 10.1 9.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-260202-
/O.EXT.KLSX.FL.W.0125.000000T0000Z-170827T1200Z/
/GSCM7.1.ER.000000T0000Z.170825T0600Z.170826T0000Z.NO/
903 PM CDT Thu Aug 24 2017
The Flood Warning continues for
the Missouri River at Gasconade
* until Sunday morning.
* At 7:00 PM Thursday the estimated stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.8 feet after
midnight tonight, then fall below flood stage by Friday evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Missouri River
Gasconade 22.0 22.40 23.7 19.8 16.8 15.2 14.2
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-260202-
/O.CON.KLSX.FL.W.0126.000000T0000Z-170826T1312Z/
/HRNM7.1.ER.170824T2341Z.170825T0600Z.170825T1312Z.NO/
903 PM CDT Thu Aug 24 2017
The Flood Warning continues for
the Missouri River at Hermann
* until Saturday morning.
* At 8:30 PM Thursday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage tonight and to
crest near 21.2 feet after midnight tonight. The river is
forecast to fall below flood stage on Friday morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Missouri River
Hermann 21.0 20.96 21.1 18.0 15.6 14.4 13.7
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$893
WGUS83 KLSX 251720
FLSLSX
Flood Statement
National Weather Service St Louis MO
1220 PM CDT Fri Aug 25 2017
...The flood warning is cancelled for the Missouri River...
...near Chamois
...at Hermann
.This Flood Warning was a result of several inches of rainfall over
the Kansas City metro earlier this week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-251750-
/O.CAN.KLSX.FL.W.0127.000000T0000Z-170827T0000Z/
/CMSM7.1.ER.170825T0300Z.170825T0300Z.170825T0300Z.NO/
1220 PM CDT Fri Aug 25 2017
The Flood Warning is cancelled for
the Missouri River near Chamois.
* At 11:30 AM Friday the stage was 15.5 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 10:00 PM Thursday.
* The river will continue falling to 13.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/26 08/27 08/28 08/29 08/30
Missouri River
Chamois 17.0 15.50 13.5 11.8 9.6 8.8 8.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-251750-
/O.CAN.KLSX.FL.W.0126.000000T0000Z-170826T1312Z/
/HRNM7.1.ER.170824T2341Z.170825T0545Z.170825T0551Z.NO/
1220 PM CDT Fri Aug 25 2017
The Flood Warning is cancelled for
the Missouri River at Hermann.
* At 11:30 AM Friday the stage was 19.7 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 12:51 AM Friday.
* The river will continue falling to 17.8 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/26 08/27 08/28 08/29 08/30
Missouri River
Hermann 21.0 19.73 17.8 16.0 14.3 13.3 12.6
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 24, 3:22 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 24, 3:22 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 322 PM CDT Thu Aug 24 2017 .SHORT TERM... (Through Late Friday Afternoon) Issued at 320 PM CDT Thu Aug 24 2017 A high pressure center over the Great Lakes and rising heights aloft will ensure quiet weather conditions for tonight and tomorrow. Condensation pressure deficit plots show increasing mid/high clouds streaming in from the west late tonight, which should keep overnight lows slightly warmer compared to last night. Winds will become easterly to southeasterly overnight around the southern edge of the Great Lakes high pressure center. Conditions on Friday should be similar to what they were today given the lack of air mass exchange. Kanofsky .LONG TERM... (Friday Night through Next Thursday) Issued at 320 PM CDT Thu Aug 24 2017 Forecast period begins with NW flow aloft with a strong sfc ridge across the ern U.S. With the sfc ridge remaining in control of the area, have trended at the warmer guidance during the day, but slightly cooler overnight. An upper s/w currently over far nwrn U.S. will drop into the Great Lakes region with an associated cdfnt stretching swwd. This fnt is expected to drop into the area Sun night with TSRA ahead and along. With a brief warm up, temps are expected to cool again, especially overnight lows with dry air advecting into the region. Have PoPs lingering into early next week with uncertainty due to differences of model solns. Have trended cooler for the remainder of the forecast period as the sfc ridge builds into the region. That said, will need to monitor the remnants of Hurricane Harvey late next week. The GFS/GEM suggest another stronger cdfnt pushing swd late next which would keep the system further south. The ECMWF suggests the upper low over the Great Lakes associated with precip earlier in the week, remaining in place due to stronger ridging over the ern U.S. This allows the remnants of Harvey to move further nwd into the CWA. For now, the ECMWF is an outlier and have kept this period dry, but will be watching. Tilly && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1203 PM CDT Thu Aug 24 2017 VFR through the period due to the influence of a high pressure center over the Great Lakes. Winds will gradually become easterly to southeasterly by the end of the valid TAF period. Kanofsky && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 62 83 62 85 / 0 0 0 0 Quincy 59 78 58 82 / 0 0 0 0 Columbia 61 81 60 84 / 0 0 0 0 Jefferson City 61 82 60 84 / 0 0 0 0 Salem 56 80 57 82 / 0 0 0 0 Farmington 58 80 58 83 / 0 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 24, 3:54 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 354 PM CDT Thu Aug 24 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 354 PM CDT Thu Aug 24 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:04 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
| Aug 24, 10:34 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 46 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.